Florida, 2004

Flood in Florida, September 26 to 27, 2004

September 26 to 27, 2004 · NWS TAE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 26, 8:25 PM EST, 35 minutes earlier.

Area forecast discussion, Sep 26, 8:25 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EDT SUN SEP 26 2004

TROPICAL STORM JEANNE CONTINUES TO MOVE N-NW OVER SE SECTIONS OF OUR
AREA THIS EVENING WITH HEAVY RAINS AND TROPICAL STORM FORCE WIND
GUSTS BUFFETING EASTERN SECTIONS OF THE CWA. FURTHER W TO TALLAHASSEE
AND POINTS W...THE BANDS ARE WEAKENING CONSIDERABLY WITH MUCH
LIGHTER RAINFALL AMOUNTS...BUT STILL SOME GUSTY WINDS OF 30 TO 35
MPH. WITH SOME AREAS OF THE SE BIG BEND ALREADY HAVING RECEIVED 3-4
INCHES OF RAIN...MAY NEED TO CONSIDER FLOOD WARNINGS FOR SOME OF
THESE LOCATIONS IF THE HEAVY BANDS PERSIST FOR ANOTHER 2-3 HOURS.
THIS SITUATION MAY REPEAT ITSELF OVER EASTERN SECTIONS OF SOUTH
CENTRAL GEORGIA LATER TONIGHT AS THE HEAVY RAIN SHIFTS NORTHWARD
...BUT ANY POTENTIAL FLOODING SHOULD BE SEVERAL HOURS AWAY IN THIS
REGION. OVER THE COASTAL WATERS...WINDS CONTINUE TO GUST TROPICAL
STORM FORCE...AND SEAS AT BUOY 42036 ARE NOW UP TO 12 FEET.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...INLAND TROPICAL STORM WIND WARNING ALL ZONES.
GA...INLAND TROPICAL STORM WIND WARNING ALL ZONES.
     FLOOD WATCH ALL ZONES.
FL...TROPICAL STORM WARNING SUWANNEE RIVER TO DESTIN.
     INLAND TROPICAL STORM WIND WARNING FOR ALL INLAND COUNTIES.
     FLOOD WATCH FL BIG BEND.

&&

GOULD
Hazardous weather outlook, Sep 26, 4:22 AM EST, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 AM EDT SUN SEP 26 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-271000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOTHAN...ELBA...ENTERPRISE...
FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...
HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...MAYO...
MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA...
OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...PORT ST
JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
522 AM EDT SUN SEP 26 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
HURRICANE JEANNE IS FORECAST TO MOVE NORTHWEST ACROSS THE CENTRAL
FLORIDA PENINSULA TODAY...THEN OFFSHORE INTO THE NORTHEAST GULF BY
THIS EVENING. JEANNE WILL WEAKEN TO A TROPICAL STORM WHEN IT MAKES ITS
SECOND LANDFALL NEAR KEATON BEACH LATER TONIGHT. CONSEQUENTLY...TROPICAL
STORM FORCE WINDS WILL SPREAD INTO THE FLORIDA BIG BEND TODAY...AND THE
EASTERN FLORIDA PANHANDLE...EXTREME SOUTHEAST ALABAMA AND SOUTHWEST AND
SOUTH CENTRAL GEORGIA TONIGHT. THEREFORE...THE TROPICAL STORM WARNING IS
NOW EXTENDED ALONG THE GULF COAST OF FLORIDA FROM THE SUWANNEE RIVER TO
DESTIN. SMALL CRAFT SHOULD REMAIN IN PORT. AN INLAND TROPICAL STORM WIND
WARNING IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA
BIG BEND. AN INLAND TROPICAL STORM WIND WATCH IS NOW IN EFFECT FOR SOUTHEAST
ALABAMA AND THE EASTERN FLORIDA PANHANDLE. WITH THE TRACK OF JEANNE CONTINUING
TO SHIFT FURTHER WESTWARD...EASTERN SECTIONS OF THE FLORIDA BIG BEND AND
PORTIONS OF SOUTH CENTRAL GEORGIA MAY NOW FALL UNDER THAT REGION OF THE STORM.
THEREFORE...A SIGNIFICANT TORNADO THREAT IS POSSIBLE OVER THESE AREAS...WITH A
MUCH LESSER THREAT FURTHER TO THE WEST. ALL INTERESTS SHOULD CONTINUE TO
MONITOR THE PROGRESS OF JEANNE VERY CLOSELY...AS THIS THREAT MAY STILL SHIFT A
BIT FURTHER WEST. AS FAR AS TIMING IS CONCERNED...THE GREATEST THREAT FOR
TORNADOES WILL EXTEND FROM SUNDAY NIGHT INTO MONDAY MORNING. RAINFALL TOTALS
OF 3 TO 5 INCHES WILL BE POSSIBLE ALONG THE PATH OF JEANNE...WITH LESSER
AMOUNTS TO THE WEST. A FLOOD WATCH IS NOW IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL GEORGIA AND THE FLORIDA BIG BEND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TROPICAL STORM JEANNE IS FORECAST TO WEAKEN TO A DEPRESSION MONDAY AFTERNOON
AS IT MOVES NORTH INTO CENTRAL GEORGIA. AS A RESULT...WINDS AND RAIN WILL
DECREASE FROM SOUTH TO NORTH ACROSS THE AREA. MAINLY DRY WITH SEASONABLE
TEMPERATURES WILL DOMINATE THE REST OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA
WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MAJ

In the hours before

Special weather statement, Sep 26, 3:34 PM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EDT SUN SEP 26 2004

FLZ029-034-GAZ130-131-148-160-161-270500-
BEN HILL GA-BERRIEN GA-DIXIE FL-IRWIN GA-LAFAYETTE FL-LANIER GA-
LOWNDES GA-
INCLUDING THE CITIES OF...CROSS CITY...FITZGERALD...LAKELAND...
MAYO...NASHVILLE...OCILLA AND VALDOSTA
434 PM EDT SUN SEP 26 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PARTS OF
SOUTH CENTRAL GEORGIA...AND PARTS OF THE FAR EAST FLORIDA BIG
BEND...EFFECTIVE UNTIL 100 AM EDT MONDAY MORNING.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN GEORGIA...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

IN FLORIDA...DIXIE...AND LAFAYETTE.

TROPICAL STORM JEANNE WILL MOVE NORTH ACROSS THE AREA AND DEVELOP
ISOLATED SEVERE STORMS AND TORNADOES OVER PARTS OF SOUTH CENTRAL
GEORGIA AND FAR EASTERN PARTS OF THE FLORIDA BIG BEND. RESIDENTS
SHOULD MONITOR WEATHER CONDITIONS THIS EVENING.

REMEMBER...A WATCH MEANS CONDITIONS ARE FAVORABLE FOR ISOLATED
TORNADOES TO FORM IN AND NEAR THE WATCH AREA.

7-TREXLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Dixie

When
September 26, 9:00 PM EST to September 27, 11:00 PM EST
Where
Dixie forecast zone
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
29.581, -83.187 (the zone’s center; the record gives no point)

Torrential rainfall from Tropical Storm Jeanne washed out 30 county roads and isolated 300 homes by high water. Reported by the Dixie County EMA.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423169.